The Michigan Mathematical Journal

On the Johnson filtration of the basis-conjugating automorphism group of a free group

Takao Satoh

Full-text: Open access

Article information

Source
Michigan Math. J., Volume 61, Issue 1 (2012), 87-105.

Dates
First available in Project Euclid: 8 March 2012

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1331222848

Digital Object Identifier
doi:10.1307/mmj/1331222848

Mathematical Reviews number (MathSciNet)
MR2904002

Zentralblatt MATH identifier
1273.20029

Subjects
Primary: 20F28: Automorphism groups of groups [See also 20E36]
Secondary: 20F12: Commutator calculus

Citation

Satoh, Takao. On the Johnson filtration of the basis-conjugating automorphism group of a free group. Michigan Math. J. 61 (2012), no. 1, 87--105. doi:10.1307/mmj/1331222848. https://projecteuclid.org/euclid.mmj/1331222848


Export citation

References

  • S. Andreadakis, On the automorphisms of free groups and free nilpotent groups, Proc. London Math. Soc. (3) 15 (1965), 239–268.
  • F. Cohen and J. Pakianathan, On automorphism groups of free groups, and their nilpotent quotients, preprint.
  • –––, On subgroups of the automorphism group of a free group and associated graded Lie algebras, preprint.
  • F. Cohen, J. Pakianathan, V. Vershinin, and J. Wu, Basis-conjugating automorphisms of a free group and associated Lie algebras, Geom. Topol. Monogr., 13, pp. 147–168, Geom. Topl. Publ., Coventry, 2008.
  • B. Farb, Automorphisms of $F_{n}$ which act trivially on homology, in preparation.
  • N. Kawazumi, Cohomological aspects of Magnus expansions, preprint..
  • R. C. Lyndon and P. E. Schupp, Combinatorial group theory, Springer-Verlag, Berlin, 1977.
  • W. Magnus, Über $n$-dimensionale Gittertransformationen, Acta Math. 64 (1935), 353–367.
  • J. McCool, On basis-conjugating automorphisms of free groups, Canad. J. Math. 38 (1986), 1525–1529.
  • S. Morita, Abelian quotients of subgroups of the mapping class group of surfaces, Duke Math. J. 70 (1993), 699–726.
  • –––, Structure of the mapping class groups of surfaces: A survey and a prospect, Proceedings of the Kirbyfest (Berkeley, 1998), Geom. Topol. Monogr., 2, pp. 349–406, Geom. Topol. Publ., Coventry, 1999.
  • –––, Cohomological structure of the mapping class group and beyond, Proc. Sympos. Pure Math., 74, pp. 329–354, Amer. Math. Soc., Providence, RI, 2006.
  • J. Nielsen, Die Isomorphismen der allgemeinen unendlichen Gruppe mit zwei Erzeugenden, Math. Ann. 78 (1918), 385–397.
  • A. Pettet, The Johnson homomorphism and the second cohomology of $\text{\rm IA}_{n},$ Algebr. Geom. Topol. 5 (2005), 725–740.
  • C. Reutenauer, Free Lie algebras, London Math. Soc. Monogr. (N.S.), 7, Oxford Univ. Press, New York, 1993.
  • T. Satoh, New obstructions for the surjectivity of the Johnson homomorphism of the automorphism group of a free group, J. London Math. Soc. (2) 74 (2006), 341–360.
  • –––, On the image of the Burau representation of the IA-automorphism group of a free group, J. Pure Appl. Algebra 214 (2010), 584–595.
  • –––, On the fourth Johnson homomorphism of the automorphism group of a free group, J. Algebra 323 (2010), 3182–3201.
  • –––, On the lower central series of the IA-automorphism group of a free group, preprint.
  • E. Witt, Treue Darstellung Liescher Ringe, J. Reine Angew. Math. 177 (1937), 152–160.